Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS Green Bay, WI

August 28, 2007Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 3:51 PM CDT for Marathon County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2007, 3:51 PM CDT (20:51 UTC)
Expired
Aug 28, 2007, 4:15 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 120 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 12:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 282051
SVRGRB
WIC073-282115-
/O.NEW.KGRB.SV.W.0131.070828T2051Z-070828T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 347 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF WESTON
  TO 10 MILES NORTHEAST OF WESTON TO WESTON...OR ALONG A LINE
  EXTENDING FROM 14 MILES NORTHEAST OF WAUSAU TO 10 MILES NORTHEAST
  OF WAUSAU TO 8 MILES SOUTH OF WAUSAU...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RINGLE BY 400 PM...
  NORRIE...PIKE LAKE AND HATLEY BY 410 PM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4511 8958 4500 8954 4479 8980 4480 8923
      4504 8924 4511 8923

$$

KIECKBUSCH
2 follow-up statements
000 
WWUS53 KGRB 282100
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT TUE AUG 28 2007

WIC073-282115-
/O.CON.KGRB.SV.W.0131.000000T0000Z-070828T2115Z/
MARATHON-
359 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR EASTERN MARATHON COUNTY...

AT 355 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF HOGARTY TO HOGARTY TO SUNSET...OR ALONG A
LINE EXTENDING FROM 13 MILES WEST OF ANTIGO TO 13 MILES SOUTHWEST OF
ANTIGO TO 7 MILES EAST OF WAUSAU...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORRIE BY 410 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4511 8958 4500 8954 4479 8980 4480 8923
      4504 8924 4511 8923

$$

KIECKBUSCH
000 
WWUS53 KGRB 282109
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT TUE AUG 28 2007

WIC073-282118-
/O.EXP.KGRB.SV.W.0131.000000T0000Z-070828T2115Z/
MARATHON-
408 PM CDT TUE AUG 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY WILL EXPIRE 
AT 415 PM CDT...

THE SEVERE THUNDERSTORM OVER FAR NORTHEAST MARATHON COUNTY WILL
MOVE EAST OF THE AREA BY 415 PM. UNTIL THAT TIME...PERSONS IN FAR
NORTHEAST MARATHON COUNTY SHOULD EXPECT WIND GUSTS TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4511 8958 4500 8954 4479 8980 4480 8923
      4504 8924 4511 8923

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:51 AM CDT, 13 hours earlier.

Area forecast discussion, Aug 28, 2:51 AM CDT, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
251 AM CDT TUE AUG 28 2007

.SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN FORECAST CHALLENGE
CENTERS ON TSRA/RW CHCS TODAY AND TNT AS COLD FRONT DROPS THROUGH
THE AREA.

MODEL PROGS TRENDING TO A SLOWER SEWD MOVEMENT OF THE FROPA BUT
LITTLE EVIDENCE TO SUPPORT THIS TREND AT THIS TIME...BUT OVERALL
LITTLE AFFECT ON ONGOING FCST. MORNIGN WILL BE INFLUENCE WITH
OUTFLOW BOUNDARIES. WILL BREAK OFF PCPN MENTION THIS AM TO
ACCOUNT FOR ONGOING PCPN OVER THE NORTH...HANG ONTO CHC POPS THIS
AFTN. TSRAS OVER THE NORTH EARLY THIS AM...MOVING INTO A BIT MORE
STABLE AIR OVER THE NORTHEAST BEHAVING AT THIS TIME.  WILL
INCREASE POPS THIS AFTN AND ESPECIALLY THIS EVENING WITH INCREASED
INSTABILITY AND S/W OVR NE CO THIS AM TO WORK TOWARD THE REGION.
A SURFACE WAVE MAY BE ASSOCIATED WITH THIS FEATURE AND MAY AFFECT
THE FRONTS POSITION AND TRACKING. SURFACE TRAJ SHOWS HIGHER
TEMP/DEWPOINT AIR MASS OVER IA/SW WI POISED TO WORK INTO NE WI
AHEAD OF THE FRONT. INCREASED DEWPOINTS AND TEMPS IN THE
FCST...BUT DUE TO CLOUD POTENTIAL...WILL ADD A RANGE OF 85 TO 90
THIS AFTN TO ACOUNTY FOR UNCERTAINTY...AND LATER SHIFTS WILL NEED
TO MONITOR SKY CONDITION TODAY FOR ANY HIGHER TEMP ADJUSTMENTS.
NOTED SPC DAY 1 SLIGHT RISK AREA OVER THE REGION AND SEEMS
APPROPRIATE.

WILL CONTINUE SMALL CHC FOR WEDNESDAY MORNING AS FRONT CONTINUES
TO SHIFT SOUTH OF THE AREA FOLLOWED WITH COOLER DRIER HIGH
PRESSURE SYSTEM ON NRLY WINDS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY

HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT...
BRINGING CLEAR SKIES AND COOL TEMPERATURES. TEMPERATURES
ARE EXPECTED TO DROP TO NEAR 40 OVER THE NORTH TO THE LOWER
TO MIDDLE 50S ALONG LAKE MICHIGAN. HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER THURSDAY AND THURSDAY NIGHT.

MODELS DIVERGE ON FRIDAY AS GFS/WRF BRING WEAK FRONTAL
BOUNDARY TOWARDS THE AREA WHILE CANADIAN/ECMWF INDICATE
NO DISTINCT FRONT. GFS/WRF DEPICT SOME CONVECTION WITH
THIS BOUNDARY AS WELL. SOME DIFFERENCES IN THE LOCATION OF THE
BOUNDARY WAS NOTED BETWEEN THE GFS/WRF LATE THURSDAY NIGHT INTO
FRIDAY. WITH CANADIAN HIGH ENTRENCHED WITH DRY AIR IN PLACE...WILL
LEAVE LATE THURSDAY NIGHT AND FRIDAY DRY FOR NOW. DEPENDING WHERE
BOUNDARY ENDS UP...A SMALL CHANCE FOR RAIN MAY BE NEEDED ON FRIDAY
OVER THE NORTH...BUT UNCERTAINTY IS SO LOW AT THIS POINT NOT TO
INCLUDE IN THE GRIDS/ZONES. THE FRONTAL BOUNDARY SHOULD SHIFT
NORTHWARD AS A WARM FRONT FRIDAY NIGHT.

THE NEXT COLD FRONT SHOULD MOVE INTO THE REGION SUNDAY NIGHT
INTO MONDAY MORNING...BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS.

AS FOR TEMPERATURES...DID ADJUST MAX/MIN TEMPERATURES DOWNWARD
A FEW DEGREES WEDNESDAY NIGHT AND THURSDAY AND AGAIN THURSDAY
NIGHT. LITTLE OR NO CHANGES MADE TO THE REMAINDER OF THE
FORECAST PERIOD.
&&

.AVIATION...SCT MVFR CIGS/VSBYS DUE TO TSRA/S OVER NW HALF OF WI
THROUGH 18Z...THEN SPREADING SEWD OVER REST OF REGION THIS AFTN
AND EVENING. LOW LEVEL SW FLOW TO 45 KTS AT 2K FT AGL OVER SRL SFC
FLOW WILL PRODUCE A WIND SHEAR THROUGH 18Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/ECKBERG
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 28 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS
AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE.   THERE
IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL.  THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY
AND LAKESHORE AREAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-291800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE LIKELY THIS EVENING.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE
MICHIGAN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Aug 28, 3:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     TOMAHAWK                45.46N 89.73W
08/28/2007  E60.00 MPH       LINCOLN            WI   TRAINED SPOTTER

&&
Local storm report, Aug 28, 3:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             IRMA                    45.34N 89.66W
08/28/2007  E0.25 INCH       LINCOLN            WI   AMATEUR RADIO

&&
Local storm report, Aug 28, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       2 N COLBY               44.94N 90.30W
08/28/2007  M0.90 INCH       MARATHON           WI   BROADCAST MEDIA

            IN 15 MINUTES...IN ABBOTSFORD /MARATHON COUNTY SIDE/

&&
Local storm report, Aug 28, 3:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     ATHENS                  45.03N 90.08W
08/28/2007  E60 MPH          MARATHON           WI   LAW ENFORCEMENT

            TREES KNOCKED DOWN NORTHWEST OF ATHENS.

&&
Local storm report, Aug 28, 3:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
08/28/2007  M51 MPH          MARATHON           WI   ASOS

&&
Local storm report, Aug 28, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     RHINELANDER             45.63N 89.41W
08/28/2007  M52 MPH          ONEIDA             WI   ASOS

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:39 AM CDTSevere Thunderstorm WarningGRBVilas66 min
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningGRBLincoln57 min
Aug 28, 5:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln37 min
Aug 28, 7:15 AM CDTMarine Weather StatementGRB60 min
Aug 28, 2:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Oneida60 min
Aug 28, 3:28 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Aug 28, 4:00 PM CDTSevere Thunderstorm WarningGRBForest, Langlade45 min
Aug 28, 4:04 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano56 min
Aug 28, 4:21 PM CDTSevere Thunderstorm WarningGRBOconto39 min
Aug 28, 4:29 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Aug 28, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette61 min
Aug 28, 5:04 PM CDTSpecial Marine WarningGRB56 min
Aug 28, 5:29 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca33 min
Aug 28, 5:47 PM CDTSevere Thunderstorm WarningGRBMarinette28 min
Aug 28, 5:56 PM CDTSpecial Marine WarningGRB94 min
Aug 28, 6:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.